MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN CMN LAG SCREW, 10.5 MM, 95 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN CMN LAG SCREW, 10.5 MM, 95 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: surgeon reported lag screw anti-rotation tabs broke off during insertion of lag screw into femoral head.The facility says lag screw inserter is still good.There were no remaining pieces that broke off of the lag screw per surgeon all small pieces were removed and lag screw remained implanted per surgeon.
 
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Remains implanted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated b4, b5, g3, g6, h2, h6, h10 investigation and conclusion - reported event: it was reported that lag screw anti-rotation tabs broke off during insertion of lag screw into femoral head.No consequences or impact to the patient.- no further due diligence required as all required information to support the conclusion is available or was already requested.- harm: s2 - instability, minor - hazardous situation: user cannot remove existing and well-fixed implants during a medical or surgical intervention.- no medical data (like surgical report or x-rays) relevant to the case has been received.Product evaluation: - no product was returned (still implanted), hence visual and dimensional evaluation could not be performed; therefore, the condition of the parts is unknown.- surgical technique: the correct lag screw placement/removal is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.- the quality records show that all specified characteristics (material, dimensions, surface, etc.) for the lag screw have met the specifications valid at the time of production.The raw material certificate of the plate was reviewed with no anomalies noted.- complaint history review: review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination related to the event.- product compatibility: the compatibility check could not be performed as only the complained product is known.- the product is intended for treatment.- the investigation results did not identify a non-conformance or a complaint out of box (coob).It is assumed that the wings were broken/cracked due to an overload.Possible causes for the overload could be: unfavorable placement between the instrument and the implant so their contact surface is too small, too high forces will be transmitted on the flanks which lead to a fracture/crack of this section.Pathogenic bone diseases (e.G.Bone tumor) which can affect mechanical properties of the bone (harder/ denser bone substance).This could also lead to higher forces of these sections.However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Investigation results are now available.

Brand Name
ZNN CMN LAG SCREW, 10.5 MM, 95 MM, INCLUDING SET SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13334177
Report Number0009613350-2022-00039
Device Sequence Number12040419
Product Code HSB
UDI-Device Identifier00889024298446
UDI-Public00889024298446
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2026
Device Model NumberN/A
Device Catalogue Number47-2485-095-10
Device Lot Number3075408
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown